Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 88, NWS Des Moines, IA

August 10, 2010Mahaska County, Marion County, Warren County, Iowa

NWS Des Moines, IA issued this flash flood warning at Aug 10, 2010, 11:33 PM CDT for Mahaska County, Marion County, Warren County, Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2010, 11:33 PM CDT (04:33 UTC)
Expired
Aug 11, 2010, 5:30 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Mahaska County, IA, Marion County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 56 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 1:35 AM CDTFLASH FLOOD2 Ese Harvey, IAWATER WAS REPORTED OVER TWO LANES OF HIGHWAY T25 ONE QUARTER MILE SOUTH OF HIGHWAY 92.
Aug 11, 1:35 AM CDTFLASH FLOODHarvey, IASIX INCHES OF WATER WAS REPORTED RUNNING THROUGHOUT THE STREETS OF HARVEY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 122 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4124 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

207 
WGUS53 KDMX 110433
FFWDMX
IAC123-125-181-111030-
/O.NEW.KDMX.FF.W.0088.100811T0433Z-100811T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1133 PM CDT TUE AUG 10 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
  MARION COUNTY IN SOUTH CENTRAL IOWA...
  NORTHEASTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 530 AM CDT

* AT 1132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL 
  MOVING INTO THE WARNED AREA. RAINFALL RATES OF 1 TO 2 PER
  HOURS CAN BE EXPECTED THROUGH AT LEAST 1 AM CDT. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CARLISLE...INDIANOLA...KNOXVILLE...NEW SHARON...NORWALK...  
  OSKALOOSA...PELLA AND PLEASANTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4116 9346 4151 9380 4151 9343 4149 9340
      4149 9333 4151 9330 4151 9241 4116 9241

$$

BEERENDS
4 follow-up statements
631 
WGUS73 KDMX 110543
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1243 AM CDT WED AUG 11 2010

IAC123-125-181-111030-
/O.CON.KDMX.FF.W.0088.000000T0000Z-100811T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAHASKA IA-MARION IA-WARREN IA-
1243 AM CDT WED AUG 11 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN WARREN...
MARION AND MAHASKA COUNTIES UNTIL 530 AM CDT...

AT 1239 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING ACROSS THE WARNED AREA. KNOXVILLE POLICE 
DEPARTMENT IS ADVISING NO TRAVEL IN THE KNOXVILLE AREA DUE TO FLASH 
FLOODING. SIGNIFICANT FLASH FLOODING IS EXPECTED ACROSS MARION AND 
MAHASKA COUNTIES AS ADDITIONAL RAINFALL OF 2 TO 3 INCHES CAN BE 
EXPECTED. THIS WILL EXACERBATE A SERIOUS SITUATION ALREADY IN PLACE 
FROM HEAVY RAINS IN PREVIOUS NIGHTS. 

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
CARLISLE...INDIANOLA...KNOXVILLE...NEW SHARON...NORWALK...
OSKALOOSA...PELLA AND PLEASANTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4116 9346 4151 9380 4151 9343 4149 9340
      4149 9333 4151 9330 4151 9241 4116 9241

$$

BEERENDS
449 
WGUS73 KDMX 110640
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
140 AM CDT WED AUG 11 2010

IAC123-125-181-111030-
/O.CON.KDMX.FF.W.0088.000000T0000Z-100811T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAHASKA IA-MARION IA-WARREN IA-
140 AM CDT WED AUG 11 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN WARREN...
MARION AND MAHASKA COUNTIES UNTIL 530 AM CDT...

AT 138 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN THE WARNED AREA. NO TRAVEL WAS ADVISED IN 
THE KNOXVILLE AREA DUE TO FLASH FLOOD WATERS...AND 6 INCHES OF
WATER WAS REPORTED RUNNING THROUGHOUT THE STREETS OF HARVEY. WATER 
WAS REPORTED OVER TWO LANES OF HIGHWAY T25 ONE QUARTER MILE SOUTH OF 
HIGHWAY 92. 

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
CARLISLE...INDIANOLA...KNOXVILLE...NEW SHARON...NORWALK...
OSKALOOSA...PELLA AND PLEASANTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH CAN BE EXPECTED THROUGH 
THE EASTERN TWO THIRDS OF THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4116 9346 4151 9380 4151 9343 4149 9340
      4149 9333 4151 9330 4151 9241 4116 9241

$$

BEERENDS
214 
WGUS73 KDMX 110749
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
249 AM CDT WED AUG 11 2010

IAC123-125-181-111030-
/O.CON.KDMX.FF.W.0088.000000T0000Z-100811T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAHASKA IA-MARION IA-WARREN IA-
249 AM CDT WED AUG 11 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN WARREN...
MARION AND MAHASKA COUNTIES UNTIL 530 AM CDT...

AT 247 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN THE KNOXVILLE AND HARVEY AREAS. TRAVELERS 
AROUND THE KNOXVILLE AREA...ARE ADVISED TO USE CAUTION. TWO LANES OF 
HIGHWAY T25 ONE QUARTER MILE SOUTH OF HIGHWAY 92 WERE COVERED WITH 
WATER IN THE TRACY AREA.  

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
CARLISLE...INDIANOLA...KNOXVILLE...NEW SHARON...NORWALK...
OSKALOOSA...PELLA AND PLEASANTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4116 9346 4151 9380 4151 9343 4149 9340
      4149 9333 4151 9330 4151 9241 4116 9241

$$

BEERENDS
682 
WGUS73 KDMX 110843
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
343 AM CDT WED AUG 11 2010

IAC123-125-181-111030-
/O.CON.KDMX.FF.W.0088.000000T0000Z-100811T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAHASKA IA-MARION IA-WARREN IA-
343 AM CDT WED AUG 11 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN WARREN...
MARION AND MAHASKA COUNTIES UNTIL 530 AM CDT...

AT 341 AM CDT...EMERGENCY MANAGEMENT REPORTED THAT FLASH FLOODING 
WAS OCCURRING IN THE KNOXVILLE AREA WHERE SEVERAL HOMES WERE FLOODED 
DUE TO THE STORM SEWERS BACKING UP OR OVERLOADING. WATER WAS 
REPORTED OVER TWO LANES OF HIGHWAY T25 ONE QUARTER MILE SOUTH OF 
HIGHWAY 92 IN THE TRACY AREA. FLOODING WAS ALSO REPORTED IN THE 
HARVEY. 

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
CARLISLE...INDIANOLA...KNOXVILLE...NEW SHARON...NORWALK...
OSKALOOSA...PELLA AND PLEASANTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4116 9346 4151 9380 4151 9343 4149 9340
      4149 9333 4151 9330 4151 9241 4116 9241

$$

BEERENDS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 6:34 PM CDT, 4 hours 59 minutes earlier.

Area forecast discussion, Aug 10, 6:34 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
634 PM CDT TUE AUG 10 2010

.SHORT TERM /TONIGHT/...
CONVECTION CURRENTLY ONGOING ACROSS WESTERN IOWA IS EXPECTED TO
MAINTAIN ITSELF THROUGH THIS EVENING AND THEN BECOME MORE WIDESPREAD
OVERNIGHT AS LOW LEVEL JET INCREASES. EARLIER TODAY AN OUTFLOW
BOUNDARY ORIENTED EAST/WEST STALLED OVER CENTRAL IOWA AND IS STILL
EVIDENT BY THE SUBTLE WIND SHIFT FROM SOUTHERLIES SOUTH OF THE
BOUNDARY TO MORE EASTERLY NORTH OF THE BOUNDARY. GIVEN THE RECENT
HEAVY RAINS AND PRECIPITABLE WATER AMOUNTS IN EXCESS OF 2
INCHES...HAVE ISSUED FLASH FLOOD WATCH CENTERED AROUND CENTRAL CWA.
LOCALIZED RAINFALL RATES OF 1 TO 2 INCHES ARE LIKELY...WHICH WOULD
CAUSE ADDITIONAL HYDRO PROBLEMS TO THESE AREAS. ISOLATED SEVERE
THREAT CAN NOT BE RULED OUT GIVEN THE LARGE CAPE VALUES.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
VERY COMPLEX AND BUSY FORECAST OVER THE NEXT SEVERAL DAYS WITH A
PLETHORA OF HAZARDS TO CONSIDER. HOT AND HUMID WEATHER WILL PERSIST
WITH MULTIPLE ROUNDS OF THUNDERSTORMS POSSIBLE...ESPECIALLY TONIGHT
AND THURSDAY NIGHT THROUGH FRIDAY...KEEPING HEAVY RAIN/FLOODING
POTENTIAL HIGH THROUGH THE END OF THE WORK WEEK. DID NOT MAKE MANY
CHANCES TO THIS FORECAST PERIOD BUT DID INCREASE DEWPOINTS A BIT
FURTHER AT TIMES OVER THE NEXT FEW DAYS. HAVE LEFT THE EXCESSIVE
HEAT WARNING FOR THE NEXT COUPLE OF DAYS UNTOUCHED AND EXPANDED THE
CORRESPONDING HEAT ADVISORY A BIT FURTHER NORTH INTO
WEBSTER...STORY...MARSHALL...AND TAMA COUNTIES. ALSO INCREASED POPS
FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT WHEN IT APPEARS ANOTHER
SHORTWAVE WILL MOVE THROUGH FOLLOWED BY THE LONGER WAVE TROUGH AS
THE PARENT MID/UPPER LOW MOVES BY WELL TO OUR NORTH.
THEREAFTER...SOME RELIEF APPEARS IN STORE FROM THE WEEKEND INTO
EARLY NEXT WEEK AS WE ENTER A QUIETER WEST NORTHWEST/CYCLONIC
STEERING FLOW ALOFT AND ADVECT SOME COOLER AND DRIER LOW-LEVEL AIR
INTO THE AREA. KEPT FORECAST DRY FROM LATE SATURDAY
ONWARD...ALTHOUGH VARIOUS LONG RANGE MODELS TRY TO SPIT OUT LIGHT
QPFS AT TIMES.

&&
.AVIATION...11/00Z
COMPLICATED WX STTN WITH NMRS BNDRYS AROUND THE STATE AND VARIOUS
AREAS OF TSRA.  TSRA OVR NRN IA WILL AFFECT KFOD IN THE FIRST COUPLE
HRS AND THEN TURN EAST TO KMCW AND THE KALO AREA.  SRN TAFS MORE
NEBULOUS.  EXPECT TO SEE TSRA HOLD OFF UNTIL AFT SNST BOTH KDSM AND
ESPECIALLY KOTM.  LATE TNGT MVFR CONDS IN BR LKLY TO SPREAD OVR THE
STATE WITH CONDS IPVG BY MID MRNG.  VFR CONDS WITH A LGT SSWLY FLOW
EXPECTED FOR MUCH OF WED.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR
APPANOOSE-BOONE-CALHOUN-CLARKE-DALLAS-DAVIS-DECATUR-GREENE-JASPER-
LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-SAC-STORY
-TAMA-WAPELLO-WARREN-WAYNE-WEBSTER.

FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR BLACK HAWK-BOONE-BREMER-BUTLER-DALLAS-FRANKLIN-
GREENE-GRUNDY-HAMILTON-HARDIN-JASPER-MADISON-MAHASKA-MARION-
MARSHALL-POLK-POWESHIEK-STORY-TAMA-WARREN-WEBSTER.

EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR ADAIR-ADAMS-
AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-RINGGOLD-TAYLOR-UNION.

&&

SHORT TERM...BEITLICH
LONG TERM...LEE
AVIATION...MS AUG 10
Hazardous weather outlook, Aug 10, 4:16 PM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
416 PM CDT TUE AUG 10 2010

IAZ044-045-057-058-070-071-081-082-092-093-111100-
CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR-
RINGGOLD-
416 PM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED AT TIMES THIS EVENING AND
TONIGHT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE...BUT STRONG
WINDS WILL BE THE PRIMARY THREAT. SOME STORMS COULD ALSO PRODUCE
LOCALLY HEAVY RAIN AND FLOODING.

AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH TONIGHT WITH HEAT
INDICES APPROACHING 110 DURING PEAK HEATING LATE THIS
AFTERNOON...AND DROPPING TO NO LOWER THAN 75 TONIGHT. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX TEMPERATURES OF 110 DEGREES OR GREATER ARE EXPECTED
WEDNESDAY AND THURSDAY. AN EXCESSIVE HEAT WARNING REMAINS IN
EFFECT THROUGH THURSDAY. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

THUNDERSTORM CHANCES RETURN TO THE FORECAST FROM THURSDAY NIGHT
THROUGH FRIDAY NIGHT. SOME STORMS COULD BE SEVERE WITH ADDITIONAL
POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND AGAIN LATE
THURSDAY OR FRIDAY.

IAZ083>086-094>097-111100-
CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
416 PM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED AT TIMES THROUGH TONIGHT. A
FEW STORMS MAY BE SEVERE WITH STRONG WINDS THE PRIMARY THREAT.
LOCALLY HEAVY RAIN AND FLOODING ARE ALSO POSSIBLE.

A HEAT ADVISORY IS ALSO IN EFFECT FOR THE AREA. HEAT INDICES MAY
REACH OR EXCEED 105 DEGREES DURING THE PEAK HEATING LATE THIS
AFTERNOON...AND STAY AT 75 DEGREES OR HIGHER TONIGHT. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX VALUES OF 105 DEGREES OR GREATER ARE EXPECTED
WEDNESDAY AND THURSDAY. A HEAT ADVISORY REMAINS IN EFFECT THROUGH
THURSDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

A FEW NON-SEVERE THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING.
THEREAFTER...THUNDERSTORM CHANCES WILL RETURN FROM FRIDAY INTO
SATURDAY MORNING. SOME STORMS COULD BE SEVERE DURING THIS TIME WITH
ADDITIONAL POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AROUND FRIDAY.

IAZ004>007-015>017-023>025-111100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-
416 PM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME STORMS
WILL BE SEVERE...WITH ALL MODES OF SEVERE WEATHER POSSIBLE
INCLUDING TORNADOES. THERE IS ALSO A POTENTIAL FOR LOCALLY HEAVY
RAIN AND FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX TEMPERATURES MAY APPROACH 105 DEGREES DURING THE
AFTERNOON AND EVENING ON WEDNESDAY AND THURSDAY. THUNDERSTORM
CHANCES ALSO RETURN TO THE FORECAST FROM THURSDAY NIGHT THROUGH
FRIDAY NIGHT. SOME STORMS COULD BE SEVERE WITH ADDITIONAL
POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS AFTERNOON INTO
TONIGHT...AND AGAIN LATE THURSDAY OR FRIDAY.

IAZ026>028-036>039-111100-
FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
416 PM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE INTO THE
AREA LATER THIS EVENING THROUGH TONIGHT. A FEW OF THESE STORMS
COULD BE SEVERE. THIS IS ALSO A POTENTIAL FOR HEAVY RAIN AND FLASH
FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW NON SEVERE THUNDERSTORMS MAY PERSIST INTO WEDNESDAY
MORNING. HEAT INDEX TEMPERATURES MAY APPROACH 105 DEGREES DURING
THE AFTERNOON AND EVENING ON WEDNESDAY AND THURSDAY. THUNDERSTORM
CHANCES WILL RETURN AGAIN FROM THURSDAY NIGHT INTO SATURDAY
MORNING. SOME STORMS COULD BE SEVERE DURING THIS TIME WITH
ADDITIONAL POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY OR FRIDAY.

IAZ035-046>050-059>062-072>075-111100-
WEBSTER-GREENE-BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-
POWESHIEK-MADISON-WARREN-MARION-MAHASKA-
416 PM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS EVENING
THROUGH TONIGHT. SOME STORMS COULD BE SEVERE...WITH ALL MODES OF
SEVERE WEATHER POSSIBLE INCLUDING TORNADOES. SOME STORMS COULD
ALSO PRODUCE HEAVY RAIN AND FLASH FLOODING. A FLASH FLOOD WATCH IS
IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

A HEAT ADVISORY IS ALSO IN EFFECT FOR THE AREA. HEAT INDICES MAY
REACH OR EXCEED 105 DEGREES DURING THE PEAK HEATING LATE THIS
AFTERNOON...AND STAY AT 75 DEGREES OR HIGHER TONIGHT. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX TEMPERATURES MAY APPROACH 105 DEGREES DURING THE
AFTERNOON AND EVENING ON WEDNESDAY AND THURSDAY. THUNDERSTORM
CHANCES WILL ALSO RETURN TO THE FORECAST FROM THURSDAY NIGHT
INTO SATURDAY MORNING. SOME STORMS COULD BE SEVERE DURING THIS
TIME WITH ADDITIONAL POTENTIAL FOR HEAVY RAINS AND FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND AGAIN LATE
THURSDAY OR FRIDAY.

IAZ033-034-111100-
SAC-CALHOUN-
416 PM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED AT TIMES THIS EVENING AND
TONIGHT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE INCLUDING
TORNADOES. SOME STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAIN AND
FLOODING.

A HEAT ADVISORY IS ALSO IN EFFECT FOR THE AREA. HEAT INDICES MAY
REACH OR EXCEED 105 DEGREES DURING THE PEAK HEATING OF THE
AFTERNOON...AND STAY AT 75 DEGREES OR MORE TONIGHT.  PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX TEMPERATURES OF 105 DEGREES OR GREATER ARE EXPECTED
DURING THE AFTERNOON AND EVENING ON WEDNESDAY AND THURSDAY. A HEAT
ADVISORY IS IN EFFECT FOR THE AREA THROUGH THURSDAY. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

THUNDERSTORM CHANCES WILL ALSO RETURN TO THE FORECAST FROM
THURSDAY NIGHT THROUGH FRIDAY NIGHT. SOME STORMS COULD BE SEVERE
DURING THIS TIME WITH ADDITIONAL POTENTIAL FOR HEAVY RAINS AND
FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING...AND AGAIN LATE THURSDAY OR FRIDAY.

LEE

In the hours before

Local storm report, Aug 10, 10:27 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1027 PM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     HEAVY RAIN       6 ENE STORY CITY        42.22N 93.49W
08/10/2010  M3.50 INCH       HAMILTON           IA   TRAINED SPOTTER

            3.5 INCHES AND STILL RAINING...DITCH IS FULL AND SHALLOW
            WATER IS STARTING TO POOL AROUND SPOTTERS MACHINE SHED...

&&

JB
Local storm report, Aug 10, 10:39 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1039 PM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     FLASH FLOOD      NW WAVERLY              42.73N 92.48W
08/10/2010                   BREMER             IA   LAW ENFORCEMENT

            WATER UP TO THE TOP OF TIRES ON VEHICLES...LOCATED AT THE
            INTERSECTION OF 3RD AVENUE AND 4TH STREET NORTHWEST IN
            WAVERLY.

1029 PM     FLASH FLOOD      STORY CITY              42.19N 93.59W
08/10/2010                   STORY              IA   LAW ENFORCEMENT

            STORY CITY POLICE REPORTED WIDESPREAD FLOODING THROUGHOUT
            STORY CITY. HAVE MULTIPLE REPORTS OF RESIDENTS BASEMENTS
            WITH WATER BACKING UP INTO THEM. OFFICER REPORTED IT WAS
            DUE TO RAPID RUNOFF.

&&

PODRAZIK
Local storm report, Aug 10, 10:53 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1053 PM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 PM     FLASH FLOOD      3 SSW ZEARING           42.11N 93.31W
08/10/2010                   STORY              IA   LAW ENFORCEMENT

            WATER RUNNING OVER HIGHWAY 65 JUST SOUTH OF ZEARING.
            RELAYED FROM HARDIN COUNTY SHERIFF.

&&

PODRAZIK
Local storm report, Aug 10, 11:18 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1118 PM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND GST     3 WNW ANKENY            41.73N 93.66W
08/10/2010  E60 MPH          POLK               IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 60+ WIND GUST...AND PEA SIZE
            HAIL.

&&

RHATTEBE
Local storm report, Aug 10, 11:23 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1123 PM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     HEAVY RAIN       2 ESE WEBSTER CITY AIRP 42.42N 93.84W
08/10/2010  M3.75 INCH       HAMILTON           IA   TRAINED SPOTTER

            MEASURED RAINFALL TOTAL AT 3.75 INCHES.

&&

RHATTEBE
Local storm report, Aug 10, 11:28 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1128 PM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLASH FLOOD      3 E STRATFORD           42.27N 93.87W
08/10/2010                   HAMILTON           IA   LAW ENFORCEMENT

            HIGHWAY 175 AT THE INTERSECTION OF FENTON AVE IS CLOSED
            TO WATER OVER THE ROAD.

1030 PM     FLASH FLOOD      SSW JEWELL              42.31N 93.64W
08/10/2010                   HAMILTON           IA   LAW ENFORCEMENT

            INTERSECTION OF HIGHWAY 65 AND COUNTY HIGHWAY D65/380TH
            STREET IN JEWELL HAS DEEP WATER OVER THE ROAD IN JEWELL.

1030 PM     FLASH FLOOD      1 WSW STRATFORD         42.27N 93.95W
08/10/2010                   WEBSTER            IA   LAW ENFORCEMENT

            HIGHWAY 175 JUST WEST OF STRATFORD HAS 2 TO 3 FEET OF
            WATER RUNNING OVER THE ROAD.

1110 PM     FLASH FLOOD      4 NNW ANKENY AIRPORT    41.74N 93.60W
08/10/2010                   POLK               IA   LAW ENFORCEMENT

            NORTH ANKENY BOULEVARD AND NORTHEAST 9TH STREET CLOSED
            DUE TO WATER 16 TO 18 INCHES DEEP AT THE INTERSECTION.

&&

PODRAZIK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:00 PM CDTFlash Flood WarningDMXCalhoun, Hamilton, Humboldt, Webster, Wright6 hr
Aug 10, 7:40 PM CDTRiver Flood WarningDMXBoone, Hamilton, Webster3 days
Aug 10, 7:49 PM CDTFlash Flood WarningDMXFranklin, Hamilton, Hardin6 hr
Aug 10, 8:29 PM CDTSevere Thunderstorm WarningDMXCalhoun, Sac, Webster29 min
Aug 10, 8:55 PM CDTFlash Flood WarningDMXBoone, Greene, Marshall, Story6 hr
Aug 10, 8:58 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Hamilton, Story, Webster47 min
Aug 10, 9:23 PM CDTFlash Flood WarningDMXBlack Hawk, Bremer, Butler, Grundy, Tama6 hr
Aug 10, 9:33 PM CDTRiver Flood WarningDMXDallas, Polk5 days
Aug 10, 10:21 PM CDTFlash Flood Warning EmergencyDMXDallas, Jasper, Polk, Poweshiek6 hr
Aug 10, 10:32 PM CDTSevere Thunderstorm WarningDMXBoone, Polk, Story43 min
Aug 10, 11:21 PM CDTRiver Flood WarningDMXPolk35 hr
Aug 10, 11:24 PM CDTSevere Thunderstorm WarningDMXAdair, Cass51 min
Aug 10, 11:54 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison51 min
Aug 11, 12:16 AM CDTFlash Flood WarningDMXAdair, Dallas, Guthrie, Madison3 hr
Aug 11, 12:29 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story46 min
Aug 11, 12:49 AM CDTAreal Flood WarningDMXCalhoun, Sac13 hr
Aug 11, 12:56 AM CDTAreal Flood WarningDMXHamilton, Humboldt, Webster, Wright24 hr
Aug 11, 1:05 AM CDTSevere Thunderstorm WarningDMXJasper, Polk40 min
Aug 11, 2:19 AM CDTFlash Flood WarningDMXAppanoose, Davis, Monroe, Wapello4 hr
Aug 11, 2:46 AM CDTAreal Flood WarningDMXBoone, Greene, Marshall, Story24 hr
Aug 11, 2:48 AM CDTRiver Flood WarningDMXDallas, Polk9 hr
Aug 11, 2:48 AM CDTRiver Flood WarningDMXPolk13 hr
Aug 11, 4:28 AM CDTAreal Flood WarningDMXDallas, Jasper, Polk24 hr
Aug 11, 5:41 AM CDTAreal Flood WarningDMXMahaska, Marion, Warren6 hr
Aug 11, 5:53 AM CDTRiver Flood WarningDMXMahaska, Marion41 hr
Aug 11, 11:16 AM CDTRiver Flood WarningDMXGreene57 hr
Aug 11, 11:38 AM CDTAreal Flood WarningDMXMahaska, Marion36 hr
Aug 11, 2:41 PM CDTAreal Flood WarningDMXGreene12 hr
Aug 11, 4:29 PM CDTRiver Flood WarningDMXMarshall36 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.